Puerto Rico, 2006

Heavy Rain in Puerto Rico, August 3, 2006

August 3, 2006 · NWS SJU · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 2, 3:41 PM AST, 12 hours 4 minutes earlier.

Area forecast discussion, Aug 2, 3:41 PM AST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
341 PM AST WED AUG 2 2006

.SYNOPSIS...AT UPPER LEVELS...WEAK HIGH PRESSURE PERSISTS IN A
RIDGE BETWEEN TWO LOWS...ONE JUST WEST OF MIAMI FLORIDA AND THE
OTHER ABOUT 800 MILES NORTHEAST OF SAN JUAN. THESE LOWS WILL BOTH
DRIFT SLOWLY WEST UNTIL THE EASTERN MOST LOW IS ABOUT 330 MILES NORTH
OF PUERTO RICO. DURING THE FIRST PART OF NEXT WEEK...THIS LOW WILL
MOVE INTO THE BAHAMAS AND HIGH PRESSURE WILL TAKE ITS PLACE.

AT MID LEVELS...A RIDGE EXTENDS FROM THE NORTH CAROLINA COAST TO
NORTHEAST OF THE U.S. VIRGIN ISLANDS. THIS HIGH PRESSURE SLOWLY
BUILDS INTO THE WESTERN ATLANTIC AS A TROUGH SLIDES OUT OF THE
ATLANTIC AND INTO THE CARIBBEAN...CROSSING PUERTO RICO ON FRIDAY.
THE GFS BRINGS IN A MUCH MORE PROMINENT TROUGH LATE NEXT WEEK.

AT LOWER LEVELS...TROPICAL STORM CHRIS HAS NOT BEEN STRENGTHENING
BUT HAS BEEN MOVING TOWARD THE NORTHWEST...IT IS FORECAST TO MOVE
WEST NORTHWEST THROUGH THE BAHAMAS AND INCREASE TO HURRICANE
STRENGTH. AT 2 PM CHRIS WAS LOCATED AT LATITUDE 19.2 NORTH...LONGITUDE
63.4 WEST. A WAVE WILL FOLLOW...PASSING THROUGH THE EASTERN
CARIBBEAN SUNDAY NIGHT AND MONDAY. ANOTHER SYSTEM ALSO TRIES TO
FORM AND MOVES NORTH OF THE LEEWARD ISLANDS ON THE FOLLOWING
SATURDAY.

&&

.DISCUSSION...TROPICAL STORM CHRIS HAS NOT STRENGTHENED AND
SATELLITE PICTURES SUGGEST THAT IT IS NOW MOVING ON A MORE
NORTHWEST COURSE...AND WITHDRAWING FURTHER FROM THE U.S. VIRGIN
ISLANDS AND PUERTO RICO. STRONG THUNDERSTORMS DID FORM OVER THE
CORDILLERA CENTRAL AND THE SOUTHERN HALF OF PUERTO RICO...WITH
SOME LEAVING MORE THAN TWO INCHES OF RAIN...BUT THESE WERE MORE
DUE TO DIURNAL HEATING OVER THE ISLAND THAN EFFECTS FROM TROPICAL
STORM CHRIS. THE U.S. VIRGIN ISLAND...AND MORE SPECIFICALLY SAINT
THOMAS AND SAINT CROIX...HAVE RECEIVED UP TO 1.2 INCHES OF RAIN
FROM THE RAIN BANDS OF CHRIS...THOUGH WINDS HAVE BEEN WEAK AS MIGHT
BE EXPECTED FROM THE SOUTH SIDE OF THE STORM. HEAVY RAINFALL IS
STILL POSSIBLE ON THE SOUTHERN SLOPES OF PUERTO RICO...BUT A LARGE
AND ELONGATED TAIL HAS NOT YET DEVELOPED ON THE SYSTEM...DESPITE
THE FACT THAT THE GFS DOES INDICATE A COMMA SHAPE OF RELATIVE
HUMIDITY HANGING DOWN OVER THE U.S. VIRGIN ISLANDS AND MOVING
NORTHWEST WITH THE SYSTEM.TOMORROW WITH FLOW MOVING TOWARD CHRIS
IN A FAIRLY LAZY FASHION...LAND TEMPERATURES WILL WARM SO HAVE
ELECTED TO RAISE THE FORECAST TOMORROW MOST EVERYWHERE TO BRING IT
IN CONFORMITY WITH MOS.

DRIER AIR MOVES IN BEHIND CHRIS ON FRIDAY...BUT LARGE SPIRAL ARMS
OF LOW LEVEL MOISTURE STRETCHED EAST-WEST ARE PULLED INTO THE AREA
BEGINNING SATURDAY NIGHT...AND SO MOISTURE RETURNS OVER THE
WEEKEND. THE NEXT WAVE ON MONDAY SHOULD BE ACCOMPANIED BY
WIDESPREAD SHOWERS AND DRYING ON TUESDAY...IF ANY...IS BRIEF. A
WEAK WAVE FOLLOWS ON WEDNESDAY...FOLLOWED BY ANOTHER ON SATURDAY.
THIS ONE APPEARS TO SPLIT AROUND THE ISLAND AND THE GFS SUGGESTS
THAT A SYSTEM MAY FORM OR BE IN PLACE NORTH OF THE WINDWARD
ISLANDS BY LATE FRIDAY OF NEXT WEEK.

&&

.MARINE...SEAS WILL BE QUITE HAZARDOUS CLOSE TO CHRIS AND STRONG
WINDS WILL EASILY WHIP UP SEAS UP TO 16 FEET. HOWEVER THESE ARE
SHORT PERIOD WAVES THAT QUICKLY DISSIPATE ON LEAVING THE IMMEDIATE
AREA. MARINERS SHOULD EXPECT SOME SHARP CHOPPINESS...BUT SEAS
OUTSIDE OF 40 TO 60 MILES FROM THE CENTER OF CHRIS WILL BE BELOW
12 FEET. THE HIGH SURF ADVISORY WAS CANCELLED EARLIER THIS
AFTERNOON AS CHRIS CONTINUED TO DEMONSTRATE A TRACK NEAR OR JUST
NORTH OF THE FORECAST. SMALL CRAFT ADVISORIES WILL BE CONFINED TO
THE EASTERN HALF OF THE ATLANTIC OUTER WATERS ZONE AND THE
NORTHEASTERN SECTIONS OF THE NEAR SHORE ATLANTIC AND EASTERN
CARIBBEAN ZONES TONIGHT...AND CONFINED TO ONLY THE ATLANTIC OUTER
WATERS TOMORROW. MARINERS MAY ALSO FIND THE DISCUSSION BELOW OF
USE.

&&

.AVIATION...BANDS OF SHOWERS ARE STILL APPROACHING PUERTO RICO AND
ARE MOVING THROUGH THE NORTHERN U.S. VIRGIN ISLANDS AND WEAKENING.
THESE WILL LIKELY CONTAIN GUSTY WINDS AND MAY SPAWN SOME WATER
SPOUTS. SHOWERS AND INSTABILITY WILL PERSIST OVER THE LOCAL AREA
THROUGH TONIGHT AND THURSDAY...BUT MOISTURE SHOULD BEGIN TO LEAVE
THURSDAY NIGHT AND SHOWERS WILL DECREASE. AT PRESENT TOPS IN AND
AROUND CHRIS ARE HIGHER THAN THOSE OVER LAND IN PUERTO RICO.

PILOTS WILL FIND THE WEATHER RETURNING TO THE USUAL SCATTERED
SHOWERS IN THE EARLY MORNING OVER EASTERN PUERTO RICO AND
SCATTERED THUNDERSTORMS AND SHOWERS OVER THE WEST AS WE MOVE INTO
THE WEEKEND. PILOTS WILL NEED TO CIRCUMNAVIGATE CHRIS AS IT MOVES
THROUGH THEIR PATH TO AND FROM MIAMI AND THE EAST COAST. RADAR
TOPS ON THE VISIBLE PORTION OF CHRIS HAVE BEEN RUNNING IN THE 40
THOUSANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  88 /  50  50  30  20
STT  78  86  78  86 /  80  60  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR PRZ001-PRZ002-PRZ003-PRZ004-PRZ005-
     PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-PRZ012-PRZ013.
     SCA...AMZ710-730.

VI...TROPICAL STORM WARNING FOR VIZ001-VIZ002.
     SCA...AMZ710-730.

&&

SNELL
Hazardous weather outlook, Aug 2, 6:00 AM AST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST WED AUG 2 2006

PRZ001>013-AMZ710>750-031000-
600 AM AST WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...TROPICAL STORM CHRIS WILL REACH THE LOCAL
ISLANDS BY EARLY AFTERNOON SPREADING TORRENTIAL RAINFALL ACROSS MUCH
OF PUERTO RICO. UP TO FOUR INCHES OF RAINFALL IS POSSIBLE AS THIS
STORM PASSES...LIKELY LEADING TO FLOODING OF URBAN AREAS...LOCAL
RIVERS AND STREAMS...MAINLY DURING THE LATE AFTERNOON AND EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...TROPICAL STORM CHRIS WILL EXIT THE REGION
EARLY THURSDAY AND MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL RETURN
TO THE LOCAL ISLANDS. THIS WILL LEAD TO THE POTENTIAL FOR SMALL
STREAM AND URBAN FLOODING IN AREAS WHERE SHOWERS DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING.

VIZ001-002-AMZ710>730-031000-
600 AM AST WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...TROPICAL STORM CHRIS WILL REACH THE U.S. VIRGIN
ISLANDS LATER THIS MORNING BRINGING THE POTENTIAL FOR TORRENTIAL
RAINFALL. UP TO FOUR INCHES OF RAINFALL IS POSSIBLE AS THIS STORM
PASSES...LIKELY LEADING TO FLOODING OF URBAN AREAS...LOCAL RIVERS
AND STREAMS...MAINLY DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...TROPICAL STORM CHRIS WILL EXIT THE REGION
BY EARLY THURSDAY AND MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL
RETURN TO THE LOCAL ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Culebra

When
August 3, 3:45 AM AST to 5:45 AM AST
Where
Culebra County, Culebra
Reported by
EMERGENCY MANAGER

Heavy rain was reported over Culebra in association with rain bands associated with tropical storm Chris.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529320.